Jump to content

kats: still having discontinuation symptoms - 3 months out after 10 days of mirtzapine


kats

Recommended Posts

I had come here for advice on doing a short taper.  I was on 7.5 mg of mirtazapine for 5 days and did a 5 day taper after that after experiencing acute negative reaction (chest pain, negative physical symptoms).  I am a covid long-hauler who was prescribed this for insomnia.  My first month off horrible physical withdrawal.  My anxiety has been off the charts - first month was almost intolerable.  Now it's somewhat manageable, but still very intense, worse in the mornings.  (and my insomnia is still horrible).  also a lot of intrusive thoughts including ideation.

 

I know that they say this can last months even after short term low dose use (of course my doctor does not agree...)

 

I am wondering if you can offer any additional information, suggestions, etc.

 

I really want to supplement with xanax when the anxiety is bad, but I think that can prolong the withdrawal effects?  I've tried CBD a once or twice and that did not help - and in one case about 6 weeks ago, it seemed to make it worse.  

 

I am really struggling, appreciate any input, advice, references.  thank you

Edited by Gridley
Link to comment
  • Moderator

Welcome to SA, kats.

 

To start:

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.

 

Account Settings – Create or Edit a signature.

 

What you are experiencing is not withdrawal.  It is an adverse reaction to the drug Mirtazapine, which means basically that the drug is poison to your system.  The symptoms of an adverse reaction are very similar, if not identical, to those of withdrawal. 

 

 

 
The symptoms you describe are typical of adverse reaction/withdrawal.  They are not permanent and will go away, but we can't predict how long it will take.  Everyone is different.
 
You need to be very careful if you decide to take Xanax.  Physiological dependency can result from 2 to 4 weeks of regular use of a benzo like Xanax and can also result from intermittent use.  Another consideration is the fact that you had an adverse reaction to the Mirtazapine, indicating you have a sensitive nervous system and could have adverse reactions to other psychiatric drugs.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.
 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Gridley changed the title to kats: still having discontinuation symptoms - 3 months out after 10 days of mirtzapine

Also can you confirm that even with acute reaction I can expect to experience windows and waves is that correct?  Trying hard to hold on.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy